|About To Start Medication. Your Opinion Please?
Aug 9, 2007
Hi again all from CAPE TOWN____/""""""""?"""\__,
Thank you Dr. Benjamin for answering my questions so quickly yesterday. It sure helped me a lot.
I have spoken to my Dr. about starting treatment and he suggested that I start on Truvada and Stocrin. Is this the right start for me or do you suggest anything else to start on? I suffer from very high cholesterol (7.7) which runs in the family. My diet is good and doesn't bring it down. I am starting medication for cholesterol tomorrow.
The reason he wants to start me on Truvada and Stocrin is because appartently at the end of the year a combination drug which contains these two will be made available. I can't remember the name, but it is apparently known as the miracle drug which only one tablet a day is required with minimum side-effects?
Would you also suggest I first take Septrin or Purbac or something similar, before I start treatment, to clear my body of any infections and bacteria that might affect the treatment from working correctly from the start?! Current CD4 160 and VL 300 000. CD4 down from 220 in 3 months. VL down from 1.5m in a month.
Does any of the medication cause wasting of the body. That is my biggest side-effect fear.
| Response from Dr. Young
Hello again Ruan,
You are definitely starting on a good treatment regimen. Not to worry, there is no difference between Truvada + Stocrin (Sustiva) and what you call the "miracle" drug, Atripla, except for the difference between 2 pills once daily and 1 pill once-daily. The active ingredients are exactly the same. Hence, the side effect profile of the two regimens are the same.
You should definitely be taking something to prevent PCP- Purbac or Septrin (or Bactrim, Septra as they call it here) until your CD4 count is reproducibly above 200 cells.
Your regimen is one that is low risk for developing lipodystrophy, not in any way with muscle wasting. Indeed, your biggest risk of developing fat loss comes (in my view) from waiting too long to start medications- so starting as soon as possible in your case makes all the sense to me.
Best of health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Blowjob Worried I Have HIV
- Blood In Urine After Masturbation Worried I Have HIV
- Dry Cough After Swallowing Worried I Have HIV
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Floaters After Mutual Masturbation Worried I Have HIV
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.